Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 194, NWS Mobile, AL

September 24, 2016Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Sep 24, 2016, 4:57 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2016, 4:57 PM CDT (21:57 UTC)
Expired
Sep 24, 2016, 5:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 5:09 PM CDTHAIL 11 Nne Pace, FLQUARTER SIZE HAIL REPORTED AT W. SPENCER FIELD RD. AND NORRIS RD. TRAFFIC LIGHT AND POWER LINES DOWN NEARBY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WUUS54 KMOB 242157
SVRMOB
FLC033-113-242230-
/O.NEW.KMOB.SV.W.0194.160924T2157Z-160924T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
457 PM CDT SAT SEP 24 2016

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA...
  WEST CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA...

* UNTIL 530 PM CDT

* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  FLORIDATOWN... OR OVER PACE...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA...FERRY PASS...PACE...PEA RIDGE AND FLORIDATOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3050 8722 3066 8721 3066 8707 3052 8701
      3051 8713 3051 8717
TIME...MOT...LOC 2157Z 345DEG 10KT 3061 8715 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 4:09 PM CDT, 48 minutes earlier.

Area forecast discussion, Sep 24, 4:09 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
409 PM CDT SAT SEP 24 2016

.NEAR TERM /Today and Tonight/...A few strong to severe
thunderstorms have developed in the last hour generally over the
western Florida panhandle east of Pensacola stretching north into
lower parts of south central Alabama. Wind gusts to 60 mph and
dangerous cloud to ground lightning will be the main threats with the
stronger storms through early this evening. Movement of most of the
thunderstorms was to the south southwest at 15 to 25 mph. With better
lift in the mid levels combined with marginal instability and drier
air aloft in the boundary layer a few strong to marginally severe
thunderstorms will be possible across parts of southwest Alabama
stretching south into parts of northwest Florida for the next 2 to 3
hours. Stay tuned to local media outlets or noaa weather radio if
threatening weather is approaching your area. For later tonight
expect mostly clear skies through sun morning followed by partly
cloudy skies with isolated to scattered showers and thunderstorms
forming by early to mid afternoon. The best coverage for
thunderstorms looks to be similar to today forming over the lower
parts of south central Al moving into parts of the western Florida
panhandle.

As for temps with good subsidence in the boundary layer earlier in
the day combined with a light northerly wind flow at the surface
some areas have reached or exceeded the record highs for today. The
record high for Mobile Al on this day was 94 in 2010. So far the
high for today for Mobile is 95. For tonight lows will range from
the upper 60s to lower 70s for most inland areas and the mid 70s
along the immediate coast. Highs for sun will be similar to today
ranging from the mid 90s inland and the upper 80s to lower 90s near
the immediate coast. 32/ee

.SHORT TERM /Sunday night Through Tuesday night/...Surface ridging
and a weak upper level low will remain over the area through Monday,
continuing the above normal daytime temperatures and diurnally forced
isolated showers and thunderstorms. Late Monday night into Tuesday, a
shortwave propagating across the Great Lakes area will help push a
cold front into the southeastern states and through our forecast
area. Given the the upper low overhead and additional forcing from
the advancing surface front...have continued slight to chance POPs
through the period.

Daytime highs on Monday will remain well above seasonal levels, with
temperatures expected to rise into the low to mid 90's inland and to
around 90 closer to the coast. Daytime temperatures will then begin a
cooling trend as the front passes through Tuesday, with mid to upper
80's expected across the forecast area Tuesday afternoon (the
exception being parts of the far northwest Florida panhandle, which
could perhaps still get to around 90). Overnight lows will only dip
to the upper 60's inland and around 70 near the coast Sunday and
Monday nights. Tuesday night's low should get down a bit further
given the passage of the front earlier that day, with inland areas
seeing temps around 60 and areas closer to the coast dropping into
the mid 60's. /49

.LONG TERM /Wednesday Through Saturday/...Things should feel noticably
more pleasant beginning Wednesday, with conditions becoming cooler
and drier after the passage of the cold front earlier in the week.
Little to no precipitation is expected at this time during the
extended period, save for a few possible coastal showers late in the
week as surface winds shift to easterly beneath building high
pressure and Gulf moisture begins its slow return. Daytime highs
will range from the low to mid 80's each afternoon and overnight lows
will dip into the upper 50's inland and upper 60's near the coast
each night. The coolest night right now appears to be Wednesday night
into Thursday morning, when temps in the mid 50's will be most
widespread across the interior and a few spots could dip even further
into the low 50's. /49

&&

.MARINE...Weak high pressure will continue over the marine area
through early next week then strengthen later in the week as a
significant cold front moves south over much of the northern gulf by
mid week. A light offshore flow mostly during the overnight and
morning hours followed by a light southerly flow during the
afternoon and evening hours will continue through early next week
followed by a moderate to strong northerly flow throughout the day
and overnight hours by mid week. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  92  72  90 /  20  20  20  30
Pensacola   74  91  73  88 /  20  20  20  30
Destin      77  90  75  87 /  10  30  20  40
Evergreen   69  93  68  92 /  20  20  10  30
Waynesboro  69  94  67  93 /  20  20  10  30
Camden      70  94  69  93 /  20  20  10  30
Crestview   70  94  68  92 /  20  30  20  40

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Sep 24, 4:10 AM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT SAT SEP 24 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-250915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
410 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-250915-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
410 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 24, 2:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT SEP 24 2016

FLZ204>206-242045-
SANTA ROSA COASTAL FL-OKALOOSA INLAND FL-OKALOOSA COASTAL FL-
257 PM CDT SAT SEP 24 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 345
PM CDT...

AT 256 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MARY
ESTHER...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WRIGHT...FORT WALTON BEACH...MARY ESTHER...OCEAN CITY...
CINCO BAYOU AND NAVARRE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3036 8690 3044 8682 3045 8680 3046 8680
      3051 8675 3043 8658 3030 8658
TIME...MOT...LOC 1956Z 036DEG 9KT 3043 8671
Special weather statement, Sep 24, 2:57 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT SAT SEP 24 2016

ALZ054-055-242030-
MONROE AL-WILCOX AL-
257 PM CDT SAT SEP 24 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 330 PM CDT...

AT 257 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER
VREDENBURGH... OR 10 MILES SOUTH OF CAMDEN...MOVING SOUTHWEST AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEATRICE AND VREDENBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3194 8732 3173 8720 3162 8744 3177 8752
      3181 8752 3182 8750 3183 8750 3183 8755
      3187 8757
TIME...MOT...LOC 1957Z 064DEG 6KT 3183 8730

05
Special weather statement, Sep 24, 3:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT SAT SEP 24 2016

ALZ055>057-242100-
BUTLER AL-MONROE AL-CONECUH AL-
329 PM CDT SAT SEP 24 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CONECUH...CENTRAL MONROE AND SOUTHWESTERN BUTLER COUNTIES UNTIL 400
PM CDT...

AT 329 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
EVERGREEN...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...PETERMAN AND I65 AND US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3169 8695 3151 8675 3130 8708 3157 8735
TIME...MOT...LOC 2029Z 064DEG 15KT 3158 8700

05
Special weather statement, Sep 24, 4:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT SEP 24 2016

ALZ054-055-242130-
MONROE AL-WILCOX AL-
400 PM CDT SAT SEP 24 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTH CENTRAL MONROE AND WILCOX COUNTIES UNTIL 430 PM
CDT...

AT 400 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOGUE CHITTO TO 11 MILES SOUTHWEST OF
GORDONVILLE...AND MOVING SOUTHWEST AT 35 MPH.

WINDS IN EXCESS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMDEN...PINE HILL...VREDENBURGH...
YELLOW BLUFF AND DANNELLY RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8693 3202 8688 3171 8732
      3195 8767 3200 8767 3201 8762 3213 8762
      3213 8752 3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 2100Z 066DEG 29KT 3233 8729 3203 8686

05
Special weather statement, Sep 24, 4:05 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT SAT SEP 24 2016

FLZ202>204-242130-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
405 PM CDT SAT SEP 24 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 430
PM CDT...

AT 404 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER NAVARRE...OR
13 MILES EAST OF GULF BREEZE...MOVING SOUTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...WARRINGTON...GULF BREEZE...ORIOLE BEACH...NAVARRE...
PENSACOLA BEACH AND NAVARRE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3039 8728 3054 8690 3032 8682 3026 8692
      3022 8720
TIME...MOT...LOC 2104Z 066DEG 20KT 3038 8694

05
Local storm report, Sep 24, 4:39 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
439 PM CDT SAT SEP 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             GULF BREEZE             30.36N 87.20W
09/24/2016  E1.00 INCH       SANTA ROSA         FL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED QUARTER SIZE HAIL AT
            BURGREN RD. AT HWY.98.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 2:57 PM CDTSpecial Weather StatementMOBOkaloosa48 min
Sep 24, 3:02 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa28 min
Sep 24, 3:26 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa34 min
Sep 24, 4:05 PM CDTSpecial Weather StatementMOBEscambia25 min
Sep 24, 4:24 PM CDTSevere Thunderstorm WarningMOBSanta Rosa44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.